The first Betti numbers of orbits of Morse functions on surfaces
DOI:
https://doi.org/10.37863/umzh.v73i2.2383Keywords:
Wreath products, Homology groups, Morse functionsAbstract
UDC 515.1
Let M be a connected compact orientable surface and let P be the real line R or circle S1.
The group D of diffeomorphisms on M acts in the space of smooth mappings C∞(M,P) by the rule (f,h)⟼f∘h, where h∈D, f∈C∞(M,P).
For f∈C∞(M,P), let O(f) denote the orbit of f relative to the specified action.
By M(M,P) we denote the set of isomorphism classes of the fundamental groups π1O(f) of orbits of all Morse mappings f:M→P.
S. I. Maksymenko and B. G. Feshchenko studied the sets of isomorphism classes B and T of groups generated by direct products and certain wreath products.
In this case, they succeeded to prove the inclusions M(M,P)⊂B under the condition that M is distinct from the 2-sphere S2 and 2-torus T2 and M(T2,R)⊂T.
In the present paper, we show that these inclusions are equalities and describe some subclasses from M(M,P) under certain restrictions on the behavior of functions on the boundary ∂M.
We also prove that for any group G∈B (G∈T), the center Z(G) and the quotient group by the commutator subgroup G/[G,G] are free Abelian groups of the same rank easily calculated by using the geometric properties of a Morse mapping f such that π1O(f)≃G.
In particular, this rank is the first Betti number of the orbit O(f) of f.
References
B. G. Feshchenko, Deformation of smooth functions on 2-torus whose Kronrod – Reeb graphs is a tree, Pr. Inst. Mat. Nats. Akad. Nauk Ukr. Mat. Zastos., 12 204 – 219 (2015).
S. I. Maksymenko, Homotopy types of right stabilizers and orbits of smooth functions on surfaces, Ukr. Math. J., 64, № 9, 1186 – 1203 (2012), https://doi.org/10.1007/s11253-013-0721-x DOI: https://doi.org/10.1007/s11253-013-0721-x
S. I. Maksymenko, B. G. Feshchenko, Smooth functions on 2-torus whose Kronrod – Reeb graph contains a cycle, Methods Funct. Anal. and Topology, 21, № 1, 22 – 40 (2015).
Sergiy Maksymenko, Deformations of functions on surfaces by isotopic to the identity diffeomorphisms, Topology and Appl., 282, 107312, 48 (2020), https://doi.org/10.1016/j.topol.2020.107312 DOI: https://doi.org/10.1016/j.topol.2020.107312
S. I. Maksymenko, Homotopy types of stabilizers and orbits of Morse functions on surfaces, Ann. Global Anal. and Geom., 29, № 3, 241 – 285 (2006), https://doi.org/10.1007/s10455-005-9012-6 DOI: https://doi.org/10.1007/s10455-005-9012-6
Bohdan Feshchenko, Actions of finite groups and smooth functions on surfaces, Methods Funct. Anal. and Topology, 22, № 3, 210 – 219 (2016),
E. A. Kudryavtseva, Special framed Morse functions on surfaces, Vestnik Moskov. Univ. Ser. I Mat. Mekh., 67, № 4, 14 – 20 (2012), https://doi.org/10.3103/S0027132212040031 DOI: https://doi.org/10.3103/S0027132212040031
E. A. Kudryavtseva, The topology of spaces of Morse functions on surfaces, Math. Notes, 92, № 1-2, 219 – 236 (2012), https://doi.org/10.1134/S0001434612070243 DOI: https://doi.org/10.1134/S0001434612070243
E. A. Kudryavtseva, On the homotopy type of spaces of Morse functions on surfaces, Sb. Math., 204, № 1, 75 – 113 (2013), https://doi.org/10.1070/SM2013v204n01ABEH004292 DOI: https://doi.org/10.1070/SM2013v204n01ABEH004292
E. A. Kudryavtseva, Topology of spaces of functions with prescribed singularities on the surfaces, Dokl. Akad. Nauk, 93, № 3, 264 – 266 (2016), https://doi.org/10.1134/s1064562416030066 DOI: https://doi.org/10.1134/S1064562416030066
B. Feshchenko, Deformations of smooth functions on 2-torus, Proc. Int. Geom. Cent., 12, № 3, 30 – 50 (2019), https://doi.org/10.15673/tmgc.v12i3.1528 DOI: https://doi.org/10.15673/tmgc.v12i3.1528
S. I. Maksymenko, B. G. Feshchenko, Orbits of smooth functions on 2-torus and their homotopy types, Mat. Stud., 44, № 1, 67 – 84 (2015), https://doi.org/10.15330/ms.44.1.67-83 DOI: https://doi.org/10.15330/ms.44.1.67-83
Allen Hatcher, Algebraic topology, Cambridge Univ. Press, Cambridge (2002).
S. I. Maksymenko, B. G. Feshchenko, Homotopy properties of spaces of smooth functions on 2-torus, Ukr. Math. J., 66, № 9, 1205 – 1212 (2014), https://doi.org/10.1007/s11253-015-1014-3 DOI: https://doi.org/10.1007/s11253-015-1014-3
J. D. P. Meldrum, Wreath products of groups and semigroups, Pitman Monogr. and Surv. Pure and Appl. Math., vol. 74, Longman, Harlow (1995).